Epilepsy

my younger brother had a colostomy surgery in 2011 since then he is facing severe epilepsy problem. he is taking epival 250 mg twice daily but problem still there. he has some intestinal issues for which he has to go through anesthesia almost every six months. after anesthesia he has severe attack of epilepsy.

Dr. Gohar Ali

Well there is no such direct connection of colostomy with epilipsey however things happens.. epival 250 mg is quite low dose for a 20 yrs old male..u should increase the dose to 500 mg twice daily 12hourly. It wil solve the problem IA.
Regards

Member
Patient

Post Owner


a doctor checked epival level in his blood then given 250 mg twice. i want to know can i increase his dose now? and he doesn't sleep at night. taking rivotril 0.5 mg but still doesn't sleep. u said there isno connection with colostomy but he has to go through anesthesia after that he faces severe attacks. what's the reason for that? kindly tell me epival dose again and also a medicine in replacement of rivotril.

9 months ago

Dr. Gohar Ali

If the fits are not controlled forget about the blood levels.. give 500 mg 12 hourly.. u can safely switch to tab Lerace (leviteracetam) 500 mg 12 hourly with less side effects. Continue revotril at night..meanwhile try alp .5 mg at night for sleep

9 months ago

Member
Patient

Post Owner


i forgot to mention.. previous doctors say he is a cp child.. therefore doses should be given very carefully. is alp suitable for him? before colostomy he didn't had fits problem like now.

9 months ago

Member
Patient

Post Owner

here is his MRI report..

Dr. Faizyab Ahmed

MBBS, FCPS | Karachi

review-img 1 Positive Reviews

MRI brain with contrast should be done

Member
Patient

Post Owner


i didn't get your point mri in contrast means?

9 months ago

Dr. Muhammad Abdur Rehman

if these epileptic fits only occur during aneasthesia he must take some stress done durin ths anaesthesia , otherwise if such episodes also occur in between he must have to increase the dose as he is already taking vsey low dose of epivalĀ 

Member
Patient

Post Owner


he is a cp child.. so can i increase his dose?

9 months ago

Member
Patient

Post Owner


when given anesthesia he faces severe attack of fits.. but normally he has almost one in a month sometimes severe sometimes not.. he is taking vit D Also..

9 months ago

Dr. Farrukh Ali Chaudhry

MBBS (KEMC), MD (USA) | Lahore

review-img 62 Positive Reviews

Dear
Seizures can be control
But he is not on proper medication

Member
Patient

Post Owner


what u suggest about his medicines? he was born premature. i think now at the age of 20 his brain health is at 18 years of age.. and anesthesia given every six months is not good for him you know. but he has to through this. i want his fits to be controlled properly and also his brain health must be good enough to tolerate this anesthesia.

9 months ago

Card image cap

One-to-One Chat with Doctor

Some quick example text to build on the card title and make up the bulk of the card's content.

Consult Online